Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2012, 9:29 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 9:29 PM CDT (02:29 UTC)
- Expired
- May 9, 2012, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:30 PM CDT | TSTM WND GST 65 | 4 Ne Edinburg, TX | HIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES. |
| May 9, 9:40 PM CDT | TSTM WND DMG | 4 Ne Edinburg, TX | HIIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. NO INJURIES. |
| May 9, 9:57 PM CDT | HAIL 0.75 | 10 Ne Edinburg, TX | PUBLIC REPORTS PENNY-SIZE HAIL 10 MILES NE OF EDINBURG NEAR ELSA AT THE INTERSECTION OF FM 2812 AND VAL VERDE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2929 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS54 KBRO 100229 SVRBRO TXC215-489-100315- /O.NEW.KBRO.SV.W.0062.120510T0229Z-120510T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 929 PM CDT WED MAY 9 2012 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS. NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. * UNTIL 1015 PM CDT * AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...7 MILES NORTH OF EDINBURG...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAYSVILLE. RED GATE. HARGILL. LASARA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2661 9794 2639 9784 2627 9819 2647 9830 TIME...MOT...LOC 0229Z 245DEG 14KT 2639 9813 $$ SPEECE
1 follow-up statement
759 WWUS54 KBRO 100248 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 948 PM CDT WED MAY 9 2012 TXC215-489-100315- /O.CON.KBRO.SV.W.0062.000000T0000Z-120510T0315Z/ HIDALGO-WILLACY- 948 PM CDT WED MAY 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR NORTHWESTERN WILLACY AND CENTRAL HIDALGO COUNTIES... AT 947 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF EDCOUCH...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOOLITTLE. HARGILL. MONTE ALTO. LASARA. STOCKHOLM. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... DESTRUCTIVE BASEBALL SIZE HAIL. 60 MPH WIND GUSTS. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO A STURDY BUILDING IMMEDIATELY! PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2661 9794 2639 9784 2627 9819 2647 9830 TIME...MOT...LOC 0247Z 277DEG 16KT 2638 9804 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:23 PM CDT, 6 minutes earlier.
Area forecast discussion, May 9, 9:23 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 923 PM CDT WED MAY 9 2012 .DISCUSSION...MADE MINOR ADJUSTMENTS TO THE CONVECTION FORECAST OVERNIGHT. MAINLY JUST BACKED OFF ON THUNDERSTORM COVERAGE AND INTENSITY THROUGH MORNING BASED IN PART ON WANING ACTIVITY THIS EVENING AND BASED ON MODEL SUGGESTION OF A RESPITE OVERNIGHT BEFORE THINGS GET GOING FOR THE NEXT ROUND ON THURSDAY. SLOW MOVING AND AGGREGATE NATURE OF STORMS SUGGESTS A MINIMUM OF NUISANCE FLOODING IN MANY CASES...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH FLOODING THURSDAY IN THE BIGGER CELLS/CLUSTERS. && .PREV DISCUSSION... /ISSUED 701 PM CDT WED MAY 9 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING UP FROM THE SOUTH AND ARE APPROACHING THE VICINITY OF THE TAF SIGHTS. RUMBLES OF THUNDER ARE IN THE BRO AREA AT THIS ISSUANCE. THE RUC SUGGESTS A COUPLE MORE HOURS OF DEVELOPMENT BEFORE CONDITIONS QUIET DOWN OVERNIGHT. THE RESPITE WILL BE TEMPORARY HOWEVER...AS AN UPPER DISTURBANCE APPROACHING FROM UPSTREAM WILL INTERACT WITH LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. MANY OF THE STORMS ARE EXPECTED TO MOVE OFF THE MEXICAN MOUNTAINS AND TOWARD THE CWA FROM THE WEST. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS...BUT ALSO HAIL AND GUSTY WINDS. LIGHT EAST WINDS WILL CONTINUE TONIGHT WITH CEILINGS ABLE TO STAY VFR EXCEPT IN CONVECTION. MODERATE SOUTHEAST WINDS WILL DEVELOP ON THURSDAY...BRINGING IN MORE MOISTURE AND ALONG WITH SHOWERS AND THUNDERSTORMS DROPPING CEILINGS TO MVFR FOR MOST OF THE DAY. PREV DISCUSSION... /ISSUED 200 PM CDT WED MAY 9 2012/ SHORT TERM... /TODAY THROUGH THURSDAY NIGHT/...BUSY 36 HOUR PERIOD AHEAD AS LARGE UPPER TROUGH BARRELS THROUGH TEXAS. UPPER LOW CURRENTLY SHIFTING SOUTHWARD JUST SOUTH OF ARIZONA WILL BEGIN TO SHIFT EASTWARD SOON AND SHOULD BE PLACED NEAR THE TX BIG BEND REGION BY NOON TOMORROW. THIS WILL PUT SOUTH TEXAS IN STRONGER DYNAMICS AHEAD OF THE TROUGH...PROVIDING AMPLE MID LEVEL LIFTING. DURING THE EARLY AFTERNOON TOMORROW...A MID LEVEL JET STREAK WILL CURL AROUND THE TROUGH...PUTTING THE NOSE OF THE JET JUST TO THE SOUTH. COOLER AIR ALREADY FILTERED IN ALOFT...THOROUGHLY WEAKENING THE CAP ACROSS SOUTH TEXAS. SIGNIFICANT CLOUD DEBRIS TODAY AS LIMITED DAYTIME HEATING...SO CONVECTION HAS HAD SOME TROUBLE POPPING UP RECENTLY...BUT BETTER MIXING WITH APPROACHING JET STREAK WILL AID IN BRINGING MORE CLOUD BREAKS TOMORROW. EXPECT TWO LOCATIONS FOR CONVECTIVE INITIATION. ONE WILL BE ALONG THE FRONT...ONE WILL BE ALONG THE MOUNTAINS IN MEXICO. GOOD 0-2KM SHEAR FROM INCREASING SELY LLJ WILL BRING IMPRESSIVE TURN TO THE ATMOSPHERE...ALLOWING FOR SOME SUPER CELL FORMATION DURING THE AFTERNOON. STILL HAVE HELICITY VALUES ABOVE 100 FOR MOST OF THE AREA AFTER 00Z TOMORROW...SO A TORNADO THREAT IS ALSO A CONSIDERATION. BUT MAIN THREAT WOULD AGAIN BE LARGE HAIL EARLY AND DAMAGING WINDS LATER AS STORMS PICK UP SPEED...STARTING AFTER 21Z THURSDAY INTO THE WEE HOURS OF FRIDAY. LONG TERM.../FRIDAY THROUGH THURSDAY/... THE UPPER LEVEL SYSTEM WILL GRADUALLY MOVE OUT OF TEXAS THE END OF THE WEEK INTO SATURDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE FRIDAY INTO EARLY SATURDAY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AS LINGERING MOISTURE WILL AID FOR CONVECTION TO REMAIN ACROSS THE VALLEY THROUGH THE WEEKEND. THIS MOISTURE WILL WRAP AROUND THE LOW WHICH MAY KEEP THE RGV UNDER MOSTLY CLOUDY SKIES WITH LIGHT SHOWERS AND ISOLATED THUNDERSTORMS THIS WEEKEND. HIGH TEMPERATURES WILL REMAIN MILD ACROSS THE VALLEY REACHING THE MID 80S WITH THE WARMEST LOCATIONS ALONG THE RIO GRANDE. LOW TEMPERATURES WILL BEGIN TO LOWER INTO THE 60S AS NORTHERLY FLOW BEHIND THIS SYSTEM BRINGS COOLER AND DRIER AIR BEHIND IT. A SHORTWAVE TROUGH WILL DIG SOUTH ACROSS THE DESERT SW TUESDAY WHICH WILL ENHANCE SHOWER ACTIVITY BY LATE TUESDAY INTO WEDNESDAY ACROSS THE VALLEY. DID NOT MAKE A LOT OF CHANGES TO THE LONG TERM WITH THE EXCEPTION OF INCREASE IN POPS FOR TUESDAY NIGHT INTO WEDNESDAY PERIOD. THURSDAY RIDGE GRADUALLY BUILDS FROM THE WEST BRINGING WITH ANOTHER ROUND OF DRIER AIR. MARINE...TODAY THROUGH THURSDAY NIGHT...CURRENT NORTHEASTERLY FLOW BEHIND LAST NIGHTS FRONT WILL GENERALLY SHIFT TO THE SOUTHEAST OVERNIGHT AS THE FRONT WASHES OUT JUST SOUTH OF THE MARINE ZONES. WINDS WILL REMAIN AROUND 15 KNOTS TOMORROW WITH SEAS GRADUALLY INCREASING TO AROUND 4 FEET BY THURSDAY EVENING. THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA...MAINLY THURSDAY NIGHT WITH FREQUENT CLOUD TO SFC LIGHTNING AND GUSTY WINDS. FRIDAY THROUGH THURSDAY... AN UPPER LEVEL SYSTEM WILL AID FOR SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY INTO SATURDAY. SOME OF THE SHOWERS COULD PRODUCE HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS. SOUTHERLY FLOW INCREASES FRIDAY AFTERNOON LEADING TO BUILDING SEAS UP TO 6 FEET FRIDAY INTO SATURDAY. EXPECT SEAS TO GRADUALLY DECREASE AND WINDS TO SHIFT EAST AS THE SYSTEM EXITS THE GULF WATERS. SCA WILL LIKELY BE ISSUED FOR FRIDAY. LIGHT NORTH TO NORTHEAST FLOW WILL CONTINUE THROUGH MID WEEK. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/60
Hazardous weather outlook, May 9, 3:41 AM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 AM CDT WED MAY 9 2012 TXZ248>257-100845- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 341 AM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ADDITIONAL THUNDERSTORMS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. STORMS MAY ALSO PRODUCE HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING. THE BEST CHANCE FOR SEVERE WEATHER IS IN THE LATE AFTERNOON AND OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE ORGANIZED SEVERE WEATHER IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY EVENING AND FRIDAY MORNING. THE MAIN THREAT WITH ANY STORMS THAT FORM WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. ANY TORNADO POTENTIAL WILL LIKELY PEAK IN THE EVENING HOURS. SEVERE WEATHER WILL REMAIN POSSIBLE INTO EARLY FRIDAY BEFORE THE THREAT DIMINISHES BEHIND A COLD FRONT. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THURSDAY THROUGH SATURDAY AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS POSSIBLE BOTH THIS AFTERNOON AND THURSDAY...BUT MOST LIKELY ON THURSDAY. SPOTTERS ARE ENCOURAGED TO REMAIN AWARE OF THE WEATHER SITUATION AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE. GMZ130-132-135-150-155-170-175-100845- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 341 AM CDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS...HAIL AND CLOUD TO WATER LIGHTNING WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE ORGANIZED SEVERE WEATHER WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS WOULD BE DAMAGING WIND...LARGE HAIL...AND ISOLATED WATERSPOUTS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM THURSDAY IN THE LATE AFTERNOON THROUGH FRIDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT AS STRONG WINDS BUILD FROM THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS POSSIBLE BOTH THIS AFTERNOON AND THURSDAY...BUT MOST LIKELY ON THURSDAY. SPOTTERS ARE ENCOURAGED TO REMAIN AWARE OF THE WEATHER SITUATION AND REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE. GIBBS/TOMASELLI
In the hours before
Special weather statement, May 9, 4:13 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT WED MAY 9 2012 TXZ250-251-253>255-092315- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 413 PM CDT WED MAY 9 2012 ...SLOW MOVING THUNDERSTORMS DEVELOPING OVER PORTIONS OF DEEP SOUTH TEXAS... THROUGH 6 PM...CLUSTERS OF SLOW MOVING STRONG THUNDERSTORMS WILL PERSIST OVER PORTIONS OF SOUTHERN CAMERON COUNTY AND OVER WESTERN KENEDY AND EASTERN BROOKS COUNTIES. THESE THUNDERSTORMS WILL DRIFT VERY SLOWLY NORTH AND WEST AND WILL PRODUCE PERIODS OF LOCALLY HEAVY RAINFALL...LIGHTNING AND BRIEF WIND GUSTS FROM 25 TO 35 MPH. THESE THUNDERSTORMS WILL LIKELY AFFECT THE FOLLOWING TOWNS AND CITIES OVER THE NEXT ONE TO TWO HOURS...BROWNSVILLE...RANCHO VIEJO...EL CALABOZ...SAN PERDO...ENCINO...RACHAL...ARMSTRONG AND FALFURRIAS. THESE THUNDERSTORMS WILL ALSO AFFECT PORTIONS OF HIGHWAY 77 IN CAMERON COUNTY AND KENEDY COUNTY. DUE TO THE INCREASED THREAT OF LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER FROM THESE THUNDERSTORMS...EVENING MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH 6 PM THIS EVENING. SPEECE
Special weather statement, May 9, 6:54 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 654 PM CDT WED MAY 9 2012 TXZ255-257-100030- INLAND CAMERON-COASTAL CAMERON- 654 PM CDT WED MAY 9 2012 ...ISOLATED STRONG THUNDERSTORM MOVING INTO SOUTHERN CAMERON COUNTY... AT 652 PM CDT...AN ISOLATED STRONG THUNDERSTORM...MOVING NORTHEAST AT 20 MPH...WILL AFFECT THE SAN PEDRO...OLMITO AND RANCHO VIEJO AREAS THROUGH 730 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING AND SOME PEA SIZE HAIL IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. BRIEF TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. THIS STORM HAS A HISTORY OF PRODUCING BRIEF PEA SIZE HAIL IN THE SAN PEDRO AREA. SPEECE
Special weather statement, May 9, 7:30 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT WED MAY 9 2012 TXZ249-250-252-253-100130- HIDALGO-JIM HOGG-STARR-BROOKS- 730 PM CDT WED MAY 9 2012 ...STRONG THUNDERSTORMS AFFECTING AREAS ALONG AND WEST OF HIGHWAY 281... THROUGH 830 PM CDT...A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT THE LOS EBANOS...MCCOOK...MISSION...AGUA NUEVA...SANTA CATARINA...PUERTO RICO AND SULLIVAN CITY AREAS. THESE THUNDERSTORMS ARE NEARLY STATIONARY OR ARE MOVING SLOWLY WEST AND WILL PRODUCE BRIEF WIND GUSTS FROM 25 TO 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS COULD PRODUCE SOME PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. EVENING MOTORISTS MAY WANT TO DELAY TRAVEL. SPEECE
Special weather statement, May 9, 8:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 836 PM CDT WED MAY 9 2012 TXZ249>254-100230- HIDALGO-JIM HOGG-STARR-BROOKS-INLAND WILLACY-KENEDY- 836 PM CDT WED MAY 9 2012 ...STRONG THUNDERSTORMS MOVING OVER PORTIONS OF STARR AND HIDALGO COUNTIES... THROUGH 930 PM...A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 10 TO 15 MPH OVER EASTERN STARR AND CENTRAL AND NORTHERN HIDALGO COUNTIES. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT THE CITIES AND TOWNS OF MCCOOK... EDINBURG...LINN...SAN MANUEL...SAN ISIDRO...DOOLITTLE AND PUERTO RICO...UNTIL 930 PM CDT. SOME GUSTY WINDS FROM 25 TO 35 MPH WILL OCCUR WITH THE PASSAGE OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. SOME OF THESE STORMS COULD PRODUCE PEA SIZE HAIL THROUGH THE NEXT HOUR. TORRENTIAL RAINS FROM THESE STORMS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH WATER THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:48 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 87 min |
| May 9, 9:19 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 86 min |
| May 9, 10:02 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 58 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 52 min |
| May 9, 10:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 39 min |
| May 9, 10:40 PM CDT | Tornado Warning | BRO | Cameron, Willacy | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.